Alert archive / Connecticut / River Flood Warnings in 2011
River Flood Warning 172, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Oct 1, 2011, 2:18 AM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It took effect at Oct 1, 2011, 4:45 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2011, 2:18 AM EDT (06:18 UTC)
- In effect from
- Oct 1, 2011, 4:45 AM EDT
- Expired
- Oct 1, 2011, 11:14 AM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
- Flood severity
- Minor
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT
The radar
The Brookhaven radar (KOKX), 63 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Housatonic River at Stevenson (STVC3). The gauge peaked at 11.10 ft at Oct 1, 2011, 6:00 AM EDT.
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01205500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
214
WGUS41 KALY 010618
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
218 AM EDT SAT OCT 1 2011
CTC001-009-011818-
/O.NEW.KALY.FL.W.0172.111001T0845Z-111002T0800Z/
/STVC3.1.ER.111001T0845Z.111001T1800Z.111002T0200Z.NO/
218 AM EDT SAT OCT 1 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE HOUSATONIC RIVER AT STEVENSON DAM.
* UNTIL LATE TONIGHT.
* AT 2 AM SATURDAY THE STAGE WAS...10.9 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 4 AM
SATURDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 11.2 FEET AROUND
2 PM SATURDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE
AFTER 10 PM SATURDAY.
* IMPACT...AT 11.5 FEET...WATER BEGINS TO REACH THE MAPLES AREA OF
SHELTON.
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME SAT SAT SAT SUN SUN
HOUSATONIC RIVER
STEVENSON DA 11.0 10.9 SAT 2 AM 11.2 11.2 11.1 10.8 10.8
$$1 follow-up statement
427
WGUS81 KALY 011514
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1114 AM EDT SAT OCT 1 2011
CTC005-011544-
/O.CAN.KALY.FL.W.0169.000000T0000Z-111003T1200Z/
/FLVC3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1114 AM EDT SAT OCT 1 2011
THE FLOOD WARNING IS CANCELLED FOR
THE HOUSATONIC RIVER AT FALLS VILLAGE.
* AT 10 AM SATURDAY THE STAGE WAS 6.6 FEET.
* FLOOD STAGE IS 7.0 FEET.
* FORECAST...THE RIVER SHOULD REMAIN A FEW INCHES BELOW FLOOD.
* IMPACT...LITTLE OR NONE.
&&
FLD OBSERVED FORECAST
2 PM 8 PM 2 AM 8 AM 2 PM
LOCATION STG STG DAY TIME SAT SAT SUN SUN SUN
HOUSATONIC RIVER
FALLS VILLAG 7.0 6.6 SAT 10 AM 6.6 6.7 6.8 6.8 6.8
$$
CTC005-011544-
/O.CAN.KALY.FL.W.0171.000000T0000Z-111003T0600Z/
/GAYC3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1114 AM EDT SAT OCT 1 2011
THE FLOOD WARNING IS CANCELLED FOR
THE HOUSATONIC RIVER AT GAYLORDSVILLE.
* AT 11 AM SATURDAY THE STAGE WAS 7.2 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOUT ANOTHER 6 INCHES BUT SHOULD
REMAIN A COUPLE OF INCHES BELOW FLOOD STAGE.
* IMPACT...LITTLE OR NONE.
&&
FLD OBSERVED FORECAST
2 PM 8 PM 2 AM 8 AM 2 PM
LOCATION STG STG DAY TIME SAT SAT SUN SUN SUN
HOUSATONIC RIVER
GAYLORDSVILL 8.0 7.2 SAT 11 AM 7.3 7.6 7.7 7.8 7.8
$$
CTC001-009-011544-
/O.CAN.KALY.FL.W.0172.000000T0000Z-111002T0800Z/
/STVC3.1.ER.111001T0605Z.111001T1015Z.111001T1231Z.NO/
1114 AM EDT SAT OCT 1 2011
THE FLOOD WARNING IS CANCELLED FOR
THE HOUSATONIC RIVER AT STEVENSON DAM.
* AT 10 AM SATURDAY THE STAGE WAS 10.8 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL REMAIN STEADY A COUPLE OF INCHES BELOW
FLOOD STAGE.
* IMPACT...THERE MAY BE SOME VERY MINOR FLOODING OF LOW LYING AREAS.
&&
FLD OBSERVED FORECAST
2 PM 8 PM 2 AM 8 AM 2 PM
LOCATION STG STG DAY TIME SAT SAT SUN SUN SUN
HOUSATONIC RIVER
STEVENSON DA 11.0 10.8 SAT 10 AM 10.8 10.8 10.8 10.8 10.8
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Oct 1, 2:01 AM EDT, 17 minutes earlier.
Area forecast discussion, Oct 1, 2:01 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 201 AM EDT SAT OCT 1 2011 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM...COMBINING WITH A DEVELOPING COASTAL SURFACE STORM....WILL BRING CLOUDS AND OCCASIONAL SHOWERS TO THE REGION THIS WEEKEND. THIS UPPER LOW IS EXPECTED TO REMAIN IN THE VICINITY OF OUR REGION THROUGH THE START OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... AS OF 115 AM EDT...A SFC WAVE SOUTH OF LONG ISLAND IS SLOWLY RETROGRADING TO THE N/NE WITH A MID LEVEL SHORT-WAVE MOVING NORTHWARD OVER CT/WRN NEW ENGLAND ACCORDING TO THE LATEST RUC13. A BAND OF RAIN HAS DEVELOPED OVER THE MID HUDSON VALLEY...BERKSHIRES...AND CT. THE RAINFALL IS MOSTLY LIGHT TO MODERATE IN INTENSITY WITH SOME HOURLY RAINFALL RATES OF 1 TO 2 TENTHS OF AN INCH. WE INCREASED THE POPS TO LIKELY AND CATEGORICAL VALUES BASED ON THE RADAR TRENDS FROM THE HUDSON RIVER VALLEY UP TO CAPITAL REGION...AND POINTS EASTWARD. A FEW RIVER POINT FLOOD WARNINGS CONTINUE OVER THE EASTERN CATSKILLS...AND CT. TEMPS LOOK GOOD WITH WET BULB VALUES POSSIBLE ACHIEVED FROM THE HUDSON RIVER VALLEY EASTWARD BY DAY BREAK. PREVIOUS NEAR TERM... AS OF 945 PM...THE LINE OF SHOWERS...ASSOCIATED WITH A SECOND COLD FRONTAL PASSAGE...MOVED EAST OF OUR REGION. A FEW MORE SHOWERS HAVE SINCE DEVELOPED IN LITCHFIELD COUNTY. MORE SHOWERS AND OR RAIN WAS DEVELOPING FURTHER DOWNSTREAM ACROSS THE MID ATLANTIC IN RESPONSE TO CYCLOGENESIS OFF THE MID ATLANTIC COAST...WHERE GOOD PRESSURE FALLS ARE ENSUING. THE SHOWERS TO OUR WEST...ASSOCIATED WITH UPPER AIR LOW HAVE BEEN SLOW TO MOVE...SINCE THE UPPER AIR LOW WAS MOVING MORE SOUTH THAN EAST. A LARGE AREA OF ASCENT APPEARS TO BE FORMING JUST TO OUR SOUTHEAST HEADING INTO OUR COUNTY WARNING AREA. OVERALL...THE NEAR TERM FORECAST LOOKED PRETTY GOOD. WE WERE TEMPTED TO RAISE OVERNIGHT LOW TEMPERATURES SINCE THEY WERE SEVERAL DEGREES HIGHER THAN FORECASTED. HOWEVER...THERE IS DEFINITELY A PUSH OF COOL AIR WORKING INTO THE REGION. SO DESPITE A PLETHORA OF CLOUDS...DECIDED TO LEAVE THEM ALONE. OVERNIGHT LOWS LOOK TO DIP INTO THE 50S ACROSS THE REGION...45-50 ACROSS THE DACKS. RAIN LOOKS TO SLOWLY SPREAD INTO REGIONS INITIALLY EAST OF THE HUDSON RIVER VALLEY LATER OVERNIGHT. THE RAIN MIGHT BE SLOW TO MOVE FURTHER NORTH AND WEST...AT LEAST THROUGH EARLY SATURDAY. IN FACT...CLOUD MIGHT THIN FOR AWHILE FROM THE HUDSON VALLEY WESTWARD. OVERALL...THE CURRENT FORECAST HAD THIS COVERED PRETTY WELL. && .SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/... LOW CONFIDENCE FORECAST FOR THIS WEEKEND. WHILE THE UPPER LOW WILL BE OVER THE STATE OF PENNSYLVANIA...NCEP MODEL SUITE AND INTERNATIONAL GUIDANCE ALL SHOW A RATHER DIFFERENT PICTURE WITH RESPECT TO CLOUDS AND RAINFALL. SEVERAL OF THE MODEL TRENDS FAVOR A RATHER SIGNIFICANT MID LEVEL DRY SLOT ADVANCING NORTHWARD THAT WILL CUT OFF FAVORABLE NUCLEI FOR SHOWER/RAIN DEVELOPMENT. IN ADDITION...IF A STRONGER EASTERLY FLOW DEVELOPS...THEN DOWNSLOPING WILL OCCUR OFF THE BERKS/GREENS/TACONICS FOR LIMITED PRECIP CHANCES IN THE HUDSON RIVER VALLEY. AREAS OF CONCERN FOR MODERATE RAINFALL WILL BE ACROSS PORTIONS OF THE CATSKILLS...SOUTHERN GREENS WHERE UPSLOPE CONDITIONS OCCUR...AND INTO THE DACKS AND WESTERN MOHAWK VALLEY WHERE THE AFOREMENTIONED BAROCLINIC ZONE IS EXPECTED TO DEVELOP. DUE TO LOW CONFIDENCE FORECAST...NO HEADLINES AT THIS TIME. FURTHERMORE...WE WILL DECREASE THOSE POPS ACROSS THE REGION FOR THE WEEKEND AND MONITOR TRENDS CLOSELY. WITH SOME ANTICIPATION OF DECREASED PRECIP COVERAGE...HAVE ADJUSTED AFTERNOON HIGHS A LITTLE HIGHER THAN PREVIOUS FORECASTS. THIS TOO IS IN AGREEMENT WITH THE LATEST MOS VALUES. && .LONG TERM /MONDAY THROUGH FRIDAY/... THE 12Z EUROPEAN MODEL (ECMWF) IS STILL THE SLOWEST MODEL TO EJECT THE CUTOFF LOW OUT OF OUR EAST...NOT UNTIL WEDNESDAY. (THE PREVIOUS ECMWF HAD IT LINGERING UNTIL THURSDAY). WHILE WE WILL CONTINUE TO LEAN WITH THE FASTER OPERATIONAL MODELS (GFS AND CMC) WE WILL EXTEND SLIGHT CHANCES THROUGH TUESDAY TO COVER THE UNCERTAINTY (WHICH USUALLY HAPPENS DURING CUTOFF LOWS). MONDAY STILL LOOKS TO FEATURE A FAIR AMOUNT OF CLOUDS AND LOW CHANCES OF POPS ACROSS THE HIGHER TERRAIN AND ONLY SLIGHT CHANCE IN THE VALLEY LOCATIONS AS THE CUTOFF LOW LOOKS TO BE TO OUR SOUTH. SLIGHT CHANCES OF SHOWERS LINGER INTO TUESDAY WITH STILL SOME RESIDUAL CLOUDINESS. BY WEDNESDAY...RIGHT NOW IT STILL LOOKS AS THE SFC-UPPER FLOW BECOMES ANTICYLONIC DRYING THE COLUMN OUT AND ALLOWING FOR A FAIR AMOUNT OF SUNSHINE. HIGH PRESSURE BUILDS IN AND SHOULD LINGER THROUGH THE REST OF THE WORKWEEK. TEMPERATURES START OUT ON THE COOL SIDE DURING THE BEGINNING OF THE EXTENDED...BUT NOT OVERALL COOL (NOT AS COOL AS ONCE THOUGH). H850 TEMPS LOOK TO STAY WELL ABOVE 0C IN THE SINGLE DIGITS...WARMING TO THE TEENS LATER IN THE WEEK. THIS WILL TRANSLATE TO HIGHS 60-65 VALLEY LOCATIONS MON AND TUE...55-60 HIGHER TERRAIN. TEMPERATURES WILL MODERATE WELL BACK INTO THE 60S WED AND THU...TOUCHING OR EXCEEDING 70 FRIDAY OR SATURDAY...ESPECIALLY IN VALLEY LOCATIONS. OVERNIGHT LOWS LOOK TO DROP TO MAINLY THE 40S EACH OF THE OVERNIGHTS DURING THE EXTENDED. THERE WILL PROBABLY BE SOME UPPER (MAYBE MID 30S) ACROSS MAINLY THE ADIRONDACKS LATER IN THE WEEK DUE TO RADIATIONAL COOLING AND LESS IN THE WAY OF CLOUDS. AT THIS POINT...A KILLER FROST LOOKS LESS LIKELY THAN PREVIOUSLY THOUGHT. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... VERY TOUGH FORECAST THIS MORNING AS UPPER LEVEL SYSTEM CONTINUES TO PLAGUE REGION. AT THE SURFACE...HAVE A WEAK AREA OF LOW PRESSURE SOUTH OF LONG ISLAND WHICH IS SLOWLY MOVING TO THE NORTH-NORTHEAST DUE TO TEH UPPER LEVEL LOW. ALSO AN UPPER LEVEL DISTURBANCE MOVING NORTHWARD OVER NEW ENGLAND. IN RESPONSE HAVE A BAND OF RAIN MOVING NORTHERN MAINLY EAST OF THE HUDSON RIVER WITH VFR TO MVFR CONDITIONS OCCURRING. MODELS ARE NOT IN VERY GOOD AGREEMENT WITH TIMING AND PLACEMENT OF THE RAINFALL BUT GENERALLY LOOKING AT THE BEST CHANCES THROUGH THE MORNING THEN SHOWERY THIS AFTERNOON WITH MVFR DEVELOPING. AS THE ATMOSPHERE COOLS CEILINGS ARE EXPECTED TO LOWER WITH IFR CONDITIONS ARE POSSIBLE THIS EVENING. HAVE THIS INDICATED WITH A SCATTERED 700 FOOT CLOUDS IN TAFS. OUTLOOK... SUN...MAINLY VFR. CHC -SHRA. SUN NGT-TUE...MAINLY VFR. SLIGHT CHC -SHRA. TUE NIGHT-WED...VFR. NO SIG WX. && .FIRE WEATHER... INCREASING CHANCES FOR RAINFALL/SHOWERS THIS WEEKEND THAT COULD EXTEND INTO EARLY NEXT WEEK. THIS SHOULD LIMIT ANY CONCERNS RELATED TO FIRE WEATHER. OVERNIGHT RELATIVE HUMIDITIES WILL REMAIN HIGH /GREATER THAN 90 PERCENT/ AND DAYTIME VALUES AROUND OR ABOVE 60 PERCENT THIS WEEKEND. && .HYDROLOGY... ONLY TWO POINT REMAIN NEAR OR FLOOD STAGE THIS EVENING...FALLS VILLAGE AND MOUNT MARION. FALLS VILLAGE IS DUE TO RAINFALL ALONG THE HOUSATONIC BUT ITS LEVEL WILL BE VERY CLOSE TO FLOOD STAGE. UP TO LOCALLY AN INCH OF RAIN THIS EVENING MIGHT EVEN PUSH THE STAGE A LITTLE FURTHER TOWARD FLOOD. MOUNT MARION REMAINS ABOVE FLOOD STAGE DUE TO THE PREVIOUS RAIN. LOW CONFIDENCE RAINFALL FORECAST FOR THE WEEKEND AS THESE UPPER LOWS CAN BE PROBLEMATIC WITH PRECIPITATION LOCATION AND AMOUNTS. DUE TO THE LOW CONFIDENCE...NO HEADLINES AT THIS TIME. PER GUIDANCE PROVIDED BY THE HPC...A GENERAL 1-1.50" IS EXPECTED..MAINLY OVER THE HIGHER TERRAIN TO THE SOUTHWEST AND EAST OF ALBANY...WHICH SHOULD NOT CAUSE TOO MANY ISSUES. WHERE CONCERNS DO REMAIN IS FOR FAVORABLE UPSLOPE AREAS SUCH AS THE SOUTHERN GREENS...BERKSHIRES AND CATSKILLS. WE WILL CONTINUE TO MONITOR TRENDS CLOSELY AND MAKE ADJUSTMENTS AS NECESSARY. SCATTERED SHOWERS ARE EXPECTED MONDAY INTO TUESDAY...WITH DRYING CONDITIONS POSSIBLE TOWARDS THE MIDDLE OF NEXT WEEK. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV/BGM NEAR TERM...WASULA SHORT TERM...BGM LONG TERM...HWJIV AVIATION...IAA FIRE WEATHER...RCK/BGM HYDROLOGY...JPV
Hazardous weather outlook, Sep 30, 4:05 PM EDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 405 PM EDT FRI SEP 30 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-011100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 405 PM EDT FRI SEP 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A MODERATE RAINFALL IS LIKELY TO OCCUR FROM EARLY SATURDAY MORNING THROUGH SATURDAY NIGHT...AS A LOW PRESSURE SYSTEM DEVELOPS NEAR NEW YORK CITY AND TRACKS NORTHWARD. AT THIS TIME GENERALLY ONE TO ONE AND A HALF INCHES OF RAIN IS EXPECTED ACROSS THE AREA. HOWEVER...IF THE LOW MOVES SLOWER THAN ANTICIPATED HEAVIER RAINFALL AMOUNTS COULD OCCUR WHICH WOULD RAISE THE POTENTIAL FOR FLOODING. SHOULD THE THREAT FOR HEAVIER RAINFALL AND FLOODING INCREASE...A FLOOD WATCH WOULD BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WWW.WEATHER.GOV/ALBANY
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 12:34 AM EDT | River Flood Warning | ALY | Northwest Hills Planning Region | 11 hr |
Nearby
River Flood Warnings in Connecticut, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.